Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 202, NWS Wilmington, OH

September 4, 2015Auglaize County, Mercer County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 4, 2015, 2:27 PM EDT for Auglaize County, Mercer County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2015, 2:27 PM EDT (18:27 UTC)
Expired
Sep 4, 2015, 3:15 PM EDT
In force
48 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Auglaize County, OH, Mercer County, OH

The radar

The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1470 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:42 PM EDT, 45 minutes earlier.

Area forecast discussion, Sep 4, 1:42 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
142 PM EDT FRI SEP 4 2015

.SYNOPSIS...
A WEAK UPPER DISTURBANCE WILL LINGER ACROSS THE GREAT LAKES REGION
INTO THE FIRST PART OF THE WEEKEND BEFORE DISSIPATING. THIS WILL
CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS. AN UPPER LEVEL
RIDGE IS THEN EXPECTED TO BUILD ACROSS THE REGION SUNDAY...AND
REMAIN ACROSS THE AREA INTO MONDAY. TEMPERATURES WILL REMAIN VERY
WARM FOR EARLY SEPTEMBER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A NEARLY STATIONARY CLOSED UPPER LEVEL LOW OVER THE SOUTHERN
GREAT LAKES WILL SLOWLY WEAKEN THROUGH THIS AFTERNOON. THE
WARM...MOIST AIRMASS ACROSS OUR AREA REMAINS SIMILAR TO THAT OF
THE PAST SEVERAL DAYS. HIGHS TODAY SHOULD ONCE AGAIN PUSH UP INTO
THE UPPER 80S TO LOWER 90S WITH GOOD INSTABILITY DEVELOPING THROUGH
THE AFTERNOON. THE COMBINATION OF THIS AND SOME WEAK UPPER LEVEL
FORCING SHOULD ONCE AGAIN RESULT IN ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOPMENT. GIVEN THE RELATIVELY WEAK FLOW
ALOFT...ANY STORMS WILL BE FAIRLY SLOW MOVING...LEADING TO THE
POSSIBILITY OF SOME LOCALLY HEAVY RAINFALL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
CONVECTIVE ACTIVITY IS EXPECTED TO WANE THIS EVENING...LEAVING
MOSTLY CLEAR TO PARTLY CLOUDY SKIES OVERNIGHT.

ON SATURDAY...UPPER LEVEL LOW WILL SHEAR AND EVENTUALLY LOSE ITS
IDENTITY BY SATURDAY EVENING AS MID LEVEL RIDGING TRIES TO BUILD
INTO OUR AREA FROM THE WEST AND EAST. WE SHOULD SEE ONE MORE DAY
FOR A THREAT OF A SHOWER/STORM DURING PEAK HEATING...BUT COVERAGE
SHOULD  BE LESS THAN TODAY. BY SATURDAY NIGHT...SKIES WILL BECOME
MOSTLY CLEAR.

FOR THE PERIOD SUNDAY INTO SUNDAY NIGHT...MODELS INDICATE THAT MID
LEVEL RIDGING WILL BUILD AND EXTEND FROM THE SOUTHERN PLAINS
NORTHEAST THROUGH OUR REGION THEN INTO NEW ENGLAND. INCREASING
SUBSIDENCE ALONG WITH A LITTLE BIT DRIER AIR FROM THE EAST SHOULD
KEEP THE FORECAST DRY.

TEMPERATURES WILL REMAIN VERY WARM OVER THE WEEKEND WITH HIGHS IN
THE UPPER 80S TO NEAR 90 AND LOWS GENERALLY IN THE MID AND UPPER
60S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
SOUTHERLY FLOW WILL ALLOW FOR TEMPERATURES TO CLIMB INTO THE MID 80S
TO NEAR 90 DEGREES ACROSS THE FA MONDAY THROUGH TUESDAY. SUNDAY
THROUGH TUESDAY WILL PRIMARILY BE DRY HOWEVER A FEW STORMS WILL BE
POSSIBLE ACROSS NW PORTIONS OF THE FA TUESDAY AFTERNOON INTO
TUESDAY NIGHT AS THE NEXT SYSTEM APPROACHES.

ON WEDNESDAY A FRONTAL BOUNDARY WILL MOVE INTO THE AREA BRINGING
BETTER CHANCES OF PRECIPITATION TO THE REGION.  THERE ARE SOME
DIFFERENCES WITH THE MODELS ON HOW QUICKLY THIS FEATURE MOVES OUT
AND WHETHER OR NOT A SECONDARY AREA OF LOW PRESSURE MOVES ALONG THE
FRONT AND LINGERS PRECIPITATION ACROSS THE REGION.

THE ECMWF FAVORS THE SLOWER SOLUTION WITH THE SECONDARY AREA OF LOW
PRESSURE. DECIDED TO LINGER THE PRECIPITATION LONGER THAN THE GFS
HOWEVER NOT AS LONG AS THE ECMWF. TEMPERATURES WILL BE COOLER ON
WEDNESDAY WITH PRECIPITATION AROUND THE REGION AND ON THURSDAY
AFTER THE PASSAGE OF THE FRONT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEEN POPPING UP ACROSS
THE AREA AGAIN THIS AFTERNOON IN THE CONTINUED WARM AND UNSTABLE
AIRMASS. EXPECT TO SEE A GRADUAL INCREASE IN COVERAGE THROUGH THE
REST OF THE AFTERNOON AS WE CONTINUE TO DESTABILIZE. TOUGH TO TIME
THE STORMS IN TO ANY OF THE TAF SITES THOUGH SO WILL STICK WITH
THE TREND OF COVERING THE THREAT WITH A VCTS THROUGH THE DAYTIME
PERIOD. EXPECT THUNDERSTORM ACTIVITY AND CU TO DISSIPATE THIS
EVENING WITH THE LOSS OF DAYTIME HEATING. THIS WILL LEAD TO SOME
PATCHY MVFR TO LOCALLY IFR BR/FG RESTRICTIONS LATER TONIGHT...ESPECIALLY
AT KLUK. WITH THE SAME AIR MASS STILL IN PLACE ON SATURDAY...ISOLATED
THUNDERSTORM ACTIVITY WILL ONCE AGAIN BE POSSIBLE HEADING INTO THE
AFTERNOON HOURS.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...JGL
SHORT TERM...HICKMAN
LONG TERM...NOVAK
AVIATION...JGL
Hazardous weather outlook, Sep 4, 4:07 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
407 AM EDT FRI SEP 4 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-051000-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
407 AM EDT FRI SEP 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 4, 2:05 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT FRI SEP 4 2015

OHZ034-035-041830-
AUGLAIZE OH-MERCER OH-
205 PM EDT FRI SEP 4 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN AUGLAIZE AND
NORTHERN MERCER COUNTIES UNTIL 230 PM EDT...

AT 202 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SPENCERVILLE TO NEAR ROCKFORD...MOVING SOUTHEAST AT 20
MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
CELINA...WAPAKONETA...ST. MARYS...FORT SHAWNEE...
CRIDERSVILLE...ROCKFORD...WAYNESFIELD...MOULTON...
WABASH...MENDON...BUCKLAND...UNIOPOLIS...KOSSUTH...TAMA...STATE
ROUTE 116 AT STATE ROUTE 197...CHATTANOOGA...NEPTUNE AND ST. JOHNS.

THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 111 AND 118.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4073 8446 4069 8445 4068 8445 4069 8422
      4066 8422 4066 8411 4064 8411 4064 8388
      4056 8388 4053 8480 4072 8480
TIME...MOT...LOC 1802Z 296DEG 15KT 4070 8436 4068 8476

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:04 PM EDTFlash Flood WarningILNFairfield, Franklin3 hr
Sep 3, 8:31 PM EDTSpecial Weather StatementILNFairfield, Franklin29 min
Sep 4, 2:05 PM EDTSpecial Weather StatementILNAuglaize25 min
Sep 4, 2:29 PM EDTAreal Flood AdvisoryILNAuglaize, Mercer3 hr
Sep 4, 2:34 PM EDTSpecial Weather StatementILNHardin26 min
Sep 4, 2:44 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Mercer, Shelby46 min
Sep 4, 3:12 PM EDTSpecial Weather StatementILNUnion33 min
Sep 4, 3:19 PM EDTSevere Thunderstorm WarningILNHardin26 min
Sep 4, 3:26 PM EDTAreal Flood AdvisoryILNHardin, Logan, Union3 hr
Sep 4, 3:27 PM EDTSpecial Weather StatementILNMercer33 min
Sep 4, 3:32 PM EDTSpecial Weather StatementILNShelby28 min
Sep 4, 3:36 PM EDTSpecial Weather StatementILNMontgomery24 min
Sep 4, 3:47 PM EDTSpecial Weather StatementILNUnion28 min
Sep 4, 3:59 PM EDTSpecial Weather StatementILNGreene31 min
Sep 4, 4:10 PM EDTSpecial Weather StatementILNFranklin, Union50 min
Sep 4, 4:15 PM EDTAreal Flood AdvisoryILNGreene, Montgomery2 hr
Sep 4, 4:20 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union40 min
Sep 4, 4:35 PM EDTSevere Thunderstorm WarningILNFranklin, Madison, Pickaway40 min
Sep 4, 4:36 PM EDTAreal Flood AdvisoryILNDelaware, Franklin, Madison, Union3 hr
Sep 4, 4:49 PM EDTSpecial Weather StatementILNWarren26 min
Sep 4, 4:59 PM EDTSpecial Weather StatementILNFayette31 min
Sep 4, 5:02 PM EDTSpecial Weather StatementILNGreene28 min
Sep 4, 5:05 PM EDTSpecial Weather StatementILNFranklin25 min
Sep 4, 5:28 PM EDTSpecial Weather StatementILNWarren32 min
Sep 4, 5:44 PM EDTSpecial Weather StatementILNDarke, Mercer31 min
Sep 4, 6:07 PM EDTSpecial Weather StatementILNHocking23 min
Sep 4, 6:33 PM EDTSpecial Weather StatementILNHamilton27 min
Sep 4, 6:51 PM EDTAreal Flood AdvisoryILNHamilton3 hr
Sep 4, 6:58 PM EDTFlash Flood WarningILNHamilton3 hr
Sep 4, 7:01 PM EDTSevere Thunderstorm WarningILNHamilton44 min
Sep 4, 7:06 PM EDTSpecial Weather StatementILNButler24 min
Sep 4, 7:28 PM EDTSpecial Weather StatementILNButler32 min
Sep 4, 7:44 PM EDTAreal Flood AdvisoryILNHamilton3 hr
Sep 4, 6:26 PM EDTSpecial Weather StatementILNWayne34 min
Sep 4, 7:49 PM EDTAreal Flood AdvisoryILNFayette, Franklin, Union3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.